Alert archive / New Mexico / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 15, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 13, 2021, 5:39 PM MDT for Sierra County, New Mexico. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 5:39 PM MDT (23:39 UTC)
- Expired
- Jun 13, 2021, 6:15 PM MDT
- In force
- 36 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 92 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -421 J/kg
- Mixed-layer LCL
- 3622 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
991
WUUS54 KEPZ 132339
SVREPZ
NMC051-140015-
/O.NEW.KEPZ.SV.W.0015.210613T2339Z-210614T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service El Paso TX
539 PM MDT Sun Jun 13 2021
The National Weather Service in El Paso has issued a
* Severe Thunderstorm Warning for...
Central Sierra County in south central New Mexico...
* Until 615 PM MDT.
* At 538 PM MDT, a severe thunderstorm was located 5 miles southwest
of Engle, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Engle, Cutter, Spaceport America, Ash Canyon and Elephant Butte
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of
a building. This storm is near Elephant Butte Lake. If you are on
the lake, return to shore and immediately seek shelter in a sturdy
building or in a vehicle.
&&
LAT...LON 3317 10719 3320 10701 3301 10693 3295 10720
TIME...MOT...LOC 2338Z 338DEG 4KT 3313 10710
HAIL...1.00IN
WIND...60MPH
$$
Pegram1 follow-up statement
732
WWUS54 KEPZ 140006
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
606 PM MDT Sun Jun 13 2021
NMC051-140016-
/O.EXP.KEPZ.SV.W.0015.000000T0000Z-210614T0015Z/
Sierra NM-
606 PM MDT Sun Jun 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SIERRA COUNTY WILL
EXPIRE AT 615 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3317 10719 3320 10701 3301 10693 3295 10720
TIME...MOT...LOC 0006Z 338DEG 4KT 3310 10709
$$
PegramWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:02 PM MDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 13, 2:02 PM MDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
202 PM MDT Sun Jun 13 2021
.SYNOPSIS...
Near record or record breaking temperatures continue today across
the Borderland and adjacent areas. Chances for showers and
thunderstorms persist over the Gila region and the Sacramento
Mountains with a few showers possibly affecting the lowlands later
this evening. The main concern with any storm will be gusty winds,
blowing dust and lightning. Over the next few days temperatures
will cool off a few degrees, but we remain above normal for the
season. Storm chances will be mostly restricted for area
mountains, especially over the Gila region.
&&
29
.DISCUSSION...
.SHORT TERM...Tonight and Monday...
Upper high currently over northern CWA and by late Monday afternoon
will become established near the Four Corners region. Some modest
moisture pushed through the region overnight on outflow from
thunderstorms over eastern areas. Dew points at 19Z remained in the
mid to upper 40s over the east with mid to upper 30s far west. A
few thunderstorms have already developed over the higher terrain and
with upper flow turning NE, could have some outflows and additional
development into the early evening onto the lowlands. Think it will
be tough for most storms to sustain themselves over the lower
elevations due to lack of shear and minimal instability, but gusty
outflow winds with blowing dust are again possible. Should see skies
gradually clear out from evening convection most areas and low
temperatures drop to within a few degrees of last night.
For Monday, even with east-northeast surface winds continuing, will
not see any increase in dew points due to deep mixing. Still some
weak instability around and may get a few storms over the Sacs, but
overall looks to be a down day. Temperatures, however, will continue
to remain hot with 100-105 over the lowlands. With the northeast
flow in place, will see most of the cooling east of the Divide where
highs should remain below 105. Over Luna, Hidalgo and southern
Grant counties, looks like highs will get around 105. Due to the
Heat Advisory already in place and high temperatures still making
criteria, have opted to extend advisory for these areas through 06Z
Tue.
&&
26
.LONG TERM...Monday Night through Saturday Night...
Upper high moves over to the Four Corners area and settles in for
the rest of the work week. This will keep hot and mostly dry
weather across the Borderland and adjacent areas. The chances for
showers and thunderstorms will be mostly restricted to area
mountains. The Gila region and the Black Range appear to have the
best chances for the convective activity. The main hazard with any
storm across southern NM and far west TX will be gusty winds, dry
lightning, and small hail. One important distinction to mention
with the latest model run of the GFS and the ECMWF is that the
models appear to be drier than in the previous runs. So, it
appears that the lowlands will be mostly out of luck until the
weekend.
Temperatures through Friday will be above normal, but they will
be definitely cooler than what we have seen this past weekend.
Lowland temperatures will be in the 90s and near a 100 degrees,
while the mountains above 7500 ft remain the 70s and 80s. Winds
will be generally from the east and the southeast with speeds
between 10 to 20 mph with speeds decreasing during the overnight
hours. However, it appears that we may have the development of a
low level jet per the GFS and NAM both on Tuesday night and
Wednesday night that will keep breezy winds near the
International Border after sunset.
Over the weekend, the upper high shifts to the southwest into AZ
towards SoCal and Baja California. This will allow a plume of
moisture to move north along the Sierra Madres and towards eastern
AZ and western NM. Thus, expect better chances for storms west of
the Rio Grande. Although, it is starting to look like we may not
see as much precipitation as most of it appears to fall over in
Sonora. The NM Bootheel may have the best chances for rain next
Sunday.
&&
29
.AVIATION...18Z TAF CYCLE...
P6SM FEW-SCT150-200 SCT-BKN200-250 through much of the period with
some SKC after 09Z. There will again be some isolated to widely
scattered 3-5SM VRB25G45KT TSRA BKN070-090 forming over the
Sacramento Mountains and Gila region this afternoon and outflow
winds could move a few storms south onto the lowlands. Will keep
mention of thunder out of terminals for now, but gusty winds are
still possible at any one this evening along with blowing dust.
Winds generally east to southeast at 5-15KTS.
&&
26
.FIRE WEATHER...
Isolated to widely scattered showers and thunderstorms will continue
into the early evening before dying off after sunset. Some dry
lightning is possible, especially over the Gila region. Gusty
outflow winds remain the main concern. Monday and Tuesday look to
be down days for storms, but a couple could still form, mainly in
the Sacs. Temperatures will start a slow drop with highs by midweek
down to around 100 degrees for the lowlands, but min relative
humidities will remain around 7% west to 15% east. Winds will be
from the east to southeast in the 10-20 mph range each afternoon but
remain below critical speeds. Thunderstorm activity, particularly
in the Gila region, looks to pick up later in the week.
&&
26
.PRELIMINARY POINT TEMPS/POPS...
El Paso 76 103 75 100 / 0 0 0 0
Sierra Blanca 72 95 67 93 / 0 0 0 0
Las Cruces 73 103 71 100 / 10 0 0 0
Alamogordo 70 102 69 100 / 10 10 0 0
Cloudcroft 54 78 47 76 / 10 10 0 0
Truth or Consequences 71 103 72 101 / 10 0 0 0
Silver City 66 97 67 94 / 10 0 0 0
Deming 69 105 69 101 / 10 0 0 0
Lordsburg 69 105 72 100 / 10 0 0 0
West El Paso Metro 75 104 76 101 / 0 0 0 0
Dell City 67 100 67 98 / 10 0 0 0
Fort Hancock 71 103 69 100 / 0 0 0 0
Loma Linda 70 95 69 92 / 0 0 0 0
Fabens 74 103 72 100 / 0 0 0 0
Santa Teresa 73 102 71 98 / 10 0 0 0
White Sands HQ 73 102 75 99 / 10 0 0 0
Jornada Range 68 101 69 98 / 10 0 0 0
Hatch 71 104 69 101 / 10 0 0 0
Columbus 71 105 72 100 / 0 0 0 0
Orogrande 71 101 71 98 / 10 10 0 0
Mayhill 59 89 56 86 / 10 10 0 0
Mescalero 58 89 56 87 / 10 10 0 0
Timberon 53 86 54 84 / 10 10 0 0
Winston 56 97 59 94 / 10 0 0 0
Hillsboro 69 100 67 98 / 10 0 0 0
Spaceport 69 103 68 99 / 10 0 0 0
Lake Roberts 55 99 56 97 / 10 0 0 10
Hurley 66 100 64 96 / 10 0 0 0
Cliff 65 102 57 104 / 10 0 0 0
Mule Creek 58 101 62 99 / 0 0 0 0
Faywood 70 99 68 95 / 10 0 0 0
Animas 68 105 69 101 / 0 0 0 0
Hachita 70 103 69 100 / 0 0 0 0
Antelope Wells 70 103 70 100 / 0 0 0 0
Cloverdale 68 101 70 96 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Heat Advisory until midnight MDT Monday night for NMZ404>407.
Heat Advisory until midnight MDT tonight for NMZ409>413-417.
TX...Heat Advisory until midnight MDT tonight for TXZ418>424.
&&
26-Grzywacz/29-CrespoHazardous weather outlook, Jun 13, 11:20 AM MDT, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1120 AM MDT Sun Jun 13 2021 NMZ404>407-409>413-417-TXZ418>424-141730- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-Otero Mesa-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1120 AM MDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight A Heat Advisory is in effect with high temperatures around the 105 degree range. People are urged to limit outdoor activity during the peak heating time. Remember your outside pets too. Isolated showers and thunderstorms are possible again across the lowlands as storms move off the higher terrain. Gusty winds of over 45 mph will be the main threat with these storms along with some blowing dust. .DAYS TWO THROUGH SEVEN...Monday through Saturday Temperatures will slowly start cooling down toward normal by early in the week but will still be around 100 degrees for the lowlands. Isolated thunderstorms are possible each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ401>403-408-414>416-141730- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- 1120 AM MDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms are possible this afternoon and evening over the higher terrain. The main threat from these storms will be gusty outflow winds over 45 mph and some small hail. Dry lightning is also possible, especially over the Gila region. Temperatures will remain about 5 to 10 degrees above normal. .DAYS TWO THROUGH SEVEN...Monday through Saturday Temperatures will slowly cool early this week, but remain at or slightly above normal. Isolated to widely scattered showers and thunderstorms are possible almost each afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. 26
In the hours before
Special weather statement, Jun 13, 1:21 PM MDT, 4 hours 18 minutes before
Special Weather Statement National Weather Service El Paso TX 121 PM MDT Sun Jun 13 2021 NMZ415-416-132000- East Slopes Sacramento Mountains Below 7500 Feet NM- Sacramento Mountains Above 7500 Feet NM- 121 PM MDT Sun Jun 13 2021 ...SPECIAL WEATHER STATEMENT... At 119 PM MDT, doppler radar was tracking a strong thunderstorm over Silver Lake, moving east at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Several reports of pea to half inch size hail have been received. Heavy downpours will also be likely. Locations impacted include... Silver Lake, Elk Silver, Sixteen Springs and Dry Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 3292 10565 3316 10568 3321 10543 3293 10541 TIME...MOT...LOC 1919Z 256DEG 8KT 3304 10561 Pegram
Local storm report, Jun 13, 2:42 PM MDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
242 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 7 E CLOUDCROFT 32.94N 105.62W
06/13/2021 E0.50 INCH OTERO NM TRAINED SPOTTER
HAIL AND HEAVY RAIN WERE OBSERVED IN HIGHWAY
82 AT THE INTERSECTION WITH ROBIN HOOD RD AT
MILE MARKER 25. HAIL WAS SLIGHTLY LARGER
THAN HALF INCH.
&&
HCLocal storm report, Jun 13, 4:05 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
405 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM HAIL 6 E CLOUDCROFT 32.95N 105.64W
06/13/2021 E0.50 INCH OTERO NM PUBLIC
VIA TWITTER: PEA TO MARBLE SIZE HAIL RIGHT
NOW ON HWY 82, MILE MARKER 24 BETWEEN
CLOUDCROFT AND MAYHILL.
&&
FKSpecial weather statement, Jun 13, 4:49 PM MDT, 50 minutes before
Special Weather Statement National Weather Service El Paso TX 449 PM MDT Sun Jun 13 2021 NMZ409-410-412-132315- Central Tularosa Basin NM-Northern Dona Ana County NM- Sierra County Lakes NM- 449 PM MDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SIERRA AND NORTH CENTRAL DONA ANA COUNTIES UNTIL 515 PM MDT... At 447 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles east of Spaceport America, moving south at 5 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Additionally, heavy rainfall is occurring with this nearly stationary storm. Minor flooding may occur. This storm will remain over mainly rural areas of east central Sierra and north central Dona Ana Counties. LAT...LON 3307 10686 3307 10664 3286 10660 3286 10691 TIME...MOT...LOC 2247Z 015DEG 5KT 3302 10676 Pegram
Special weather statement, Jun 13, 5:16 PM MDT, 23 minutes before
Special Weather Statement National Weather Service El Paso TX 516 PM MDT Sun Jun 13 2021 NMZ409-410-132345- Northern Dona Ana County NM-Sierra County Lakes NM- 516 PM MDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIERRA AND NORTH CENTRAL DONA ANA COUNTIES UNTIL 545 PM MDT... At 515 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles east of Spaceport America, moving southwest at 5 mph. Dime size hail, heavy rainfall, and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of central Sierra and north central Dona Ana Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3300 10691 3300 10673 3283 10673 3283 10696 TIME...MOT...LOC 2315Z 034DEG 5KT 3295 10682 Pegram
Special weather statement, Jun 13, 5:27 PM MDT, 12 minutes before
Special Weather Statement National Weather Service El Paso TX 527 PM MDT Sun Jun 13 2021 NMZ409-140000- Sierra County Lakes NM- 527 PM MDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIERRA COUNTY UNTIL 600 PM MDT... At 526 PM MDT, Doppler radar was tracking a developing strong thunderstorm 5 miles southwest of Engle, moving south at 5 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Engle, Cutter, Spaceport America, Ash Canyon and Elephant Butte Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Elephant Butte Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3315 10721 3319 10701 3300 10692 3294 10720 TIME...MOT...LOC 2326Z 338DEG 4KT 3312 10709 Pegram
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:04 PM MDT | Dust Storm Advisory | EPZ | Doña Ana | 41 min |
| Jun 12, 6:16 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jun 13, 1:21 PM MDT | Special Weather Statement | EPZ | Otero | 39 min |
| Jun 13, 1:38 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 37 min |
| Jun 13, 2:02 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jun 13, 4:49 PM MDT | Special Weather Statement | EPZ | Sierra | 26 min |
| Jun 13, 5:06 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Jun 13, 5:16 PM MDT | Special Weather Statement | EPZ | Sierra | 29 min |
| Jun 13, 5:27 PM MDT | Special Weather Statement | EPZ | Sierra | 33 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.